Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 5, 1997, 4:34 PM CDT for Vermilion County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1997, 4:34 PM CDT (21:34 UTC)
- Expired
- May 5, 1997, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Vermilion County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 052136 RRA SVRSPI ILC183-052200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 434 PM CDT MON MAY 5 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN VERMILION COUNTY - EAST CENTRAL ILLINOIS * UNTIL 500 PM CDT * SOME LOCATIONS AFFECTED CATLIN GEORGETOWN FAIRMOUNT INDIANOLA * AT 424 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHEAST OF CHAMPAIGN...MOVING EAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. CWG &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:52 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 5, 1:52 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON MAY 5 1997 SVR BOX OUT FOR NE PART OF CWA. BASED ON ADAP SFC PRODUCTS AND ETA MODEL FCST...MAIN THREAT WILL BE ACRS NRN PART OF STATE. FRONT WILL PUSH THROUGH RAPIDLY TON TAKING THE THREAT OF STORMS WITH IT. ERN AND SERN PARTS OF CWA WILL SEE STORMS INTO THIS EVENING. GRAD APPEARS TO STRENGTHEN BEHIND THE FRONT AND WILL NEED TO BE WATCHED FOR POSSIBLE ADVISORY FOR TON. AFTER SYS GOES THROUGH SKIES WILL CLEAR FOR TON. NEXT THREAT OF STORMS WILL NOT BE UNTIL WED...SO EVEN WITH A NW FLOW...TUE SHOULD REMAIN MOSTLY SUNNY WITH WINDS 10 TO 15 MPH. NOT MUCH LOW LEVEL COLD AIR BEHIND THE FRONT...PLUS WITH POSSIBLE GUSTY WINDS TEMPS WONT FALL MUCH OVERNIGHT. FWC AND FAN SIMILAR SO NO REASON TO STRAY FROM THEM. FWC HIGHS ALSO LOOK FINE BASED ON NW FLOW AND SOME CAA TOMORROW. AREA SHOULD BE FREE OF MOST CLOUDS SO LOTS OF SPRING SUN WILL WARM TEMPS UP INTO UPPER 60S. PIA 44/66 20 SPI 46/68 30 DEC 46/68 30 CMI 45/67 50 LWV 48/70 40 AUTEN
In the hours before
Special weather statement, May 5, 11:00 AM CDT, 5 hours 34 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON MAY 5 1997 SYNOPSIS: A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON AND COMBINE WITH LIMITED GULF MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS FOR THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE NORTHEAST OF A LINE FROM GALESBURG TO LAWRENCEVILLE. SPOTTER ACTIVATION MAY BE NEEDED FOR THIS AFTERNOON AND EARLY THIS EVENING. AUTEN
Special weather statement, May 5, 4:01 PM CDT, 33 minutes before
ILZ031-038-042-052150- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 401 PM CDT MON MAY 5 1997 THE SEVERE THUNDERSTORM WATCH FOR MCLEAN...WOODFORD...AND LOGAN COUNTIES HAS BEEN CANCELLED. RADAR INDICATED THAT THE STORMS HAVE MOVED WELL OUT OF THE AREA...AND NO FURTHER STORMS ARE EXPECTED THIS EVENING. GEELHART
Special weather statement, May 5, 4:02 PM CDT, 32 minutes before
ILZ031-038-052150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 402 PM CDT MON MAY 5 1997 THE SEVERE THUNDERSTORM WATCH FOR MCLEAN AND WOODFORD COUNTIES HAS BEEN CANCELLED. RADAR INDICATED THAT THE STORMS HAVE MOVED WELL OUT OF THE AREA...AND NO FURTHER STORMS ARE EXPECTED THIS EVENING. GEELHART
Special weather statement, May 5, 4:04 PM CDT, 30 minutes before
ILZ031-038-052150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 402 PM CDT MON MAY 5 1997 THE SEVERE THUNDERSTORM WATCH FOR MCLEAN AND WOODFORD COUNTIES HAS BEEN CANCELLED. RADAR INDI2CATED THAT THE STORMS HAVE MOVED WELL OUT OF THE AREA...AND NO FURTHER STORMS ARE EXPECTED THIS EVENING. GEELHART
Special weather statement, May 5, 4:06 PM CDT, 28 minutes before
ILZ031-038-042-052150- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 401 PM CDT MON MAY 5 1997 THE SEVERE THUNDERSTORM WATCH FOR MCLEAN...WOODFORD...AND LOGAN COUNTIES HBAS BEEN CANCELLED. RADAR INDICATED THAT THE STORMS HAVE MOVED WELL OUT OF THE AREA...AND NO FURTHER STORMS ARE EXPECTED THIS EVENING. GEELHART
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.